MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE
Model Number SVS-V6-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A total of four valves (2x svs-v9-00, 1x svs-v7-00, 1xsvs-v6-00 were placed in the patient for a total of four related event reports filed separately for the same patient procedure.This is report three of four associated with this event.
 
Event or Problem Description
A patient participating in the svs post approval study underwent valve placement procedure for the treatment of emphysema on (b)(6) 2024.The physician placed a total of four spiration valves one svs-v9-00 at rb4+rb5, one svs-v7-00 at rb3, one svs-v6-00 at rb1 and one svs-v9-00 at rb2.On (b)(6) 2024, the patient experienced mild copd exacerbation in the valve treated lobe requiring treatment and hospitalization.The copd event was reported to be related to the initial valve placement and procedure.The patient was treated empirically for copd exacerbation with solumedrol, rtc duonebs, and home inhalers.In addition, the patient was empirically treated with cefepime for possible hospital acquired pneumonia.Patient required high-flow nasal canula, gradually hypoxia improved and was weaned back to home with 1-2l nasal canula.On (b)(6) 2024, the patient was discharged with prednisone taper 30 mg every day for 2 days, 20 mg every day for 2 days, then 10 mg every day for 2 days.The patient was re-admitted to the hospital on (b)(6) 2024 for continued treatment of mild copd exacerbation.The physician suspected it was caused by viral upper respiratory infection (uri), although the respiratory viral panel was negative.The patient was treated with duoneb nebulizers, and a higher dose of steroids, 40 mg prednisone daily.There was no evidence of recurrent bacterial infection.Leukocytosis was noted at 15,000.However, there was no consolidation seen on ct scan and the leukocytosis was felt to be due to ongoing steroid use.The patient was released home on (b)(6) 2024 with ongoing prednisone taper.All four valves remained in place.At patient follow-up on (b)(6) 2024, the patient reported she did not experience complete resolution of symptoms from the initial copd exacerbation event; however, she was seen by a pulmonologist on (b)(6) 2024 and at that time was prescribed additional medication azithromycin (zithromax) 250mg for 5 days.The patient reported feeling well after completing the course of treatment.

Brand Name
VALVE IN CARTRIDGE, 6MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19442069
Report Number3004450998-2024-00019
Device Sequence Number15574940
Product Code NJK
UDI-Device Identifier00896506002293
UDI-Public896506002293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V6-00
Device Lot NumberWS152721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite